MAUDE Adverse Event Report: ARTHREX, INC. 9.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 9.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 9.5 MM FLIP CUTTER II
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an all inside surgery while drilling the tunnel, the blade broke off.The surgeon was able to retrieve the device out of the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed, the cutter tip detached from the device when the actuator tube broke.Complainant's event is most likely caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces applied during use.

Brand Name
9.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11258759
Report Number1220246-2021-02516
Device Sequence Number14510249
Product Code HWE
UDI-Device Identifier00888867004276
UDI-Public00888867004276
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-95
Device Lot Number0093102659
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date02/19/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;